Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 11, 2012, 11:31 AM EST for Chattooga County, Walker County, Georgia. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 11, 2012, 11:31 AM EST (16:31 UTC)
- Expired
- Jan 11, 2012, 12:00 PM EST
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
Counties Chattooga County, GA, Walker County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 11:50 AM EST | HAIL 0.75 | Villanow, GA | UNITED STATES FOREST SERVICE EMPLOYEE REPORTED DIME-SIZED HAIL IN THE VILLANOW AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 376 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
870
WWUS82 KFFC 111631
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1131 AM EST WED JAN 11 2012
GAZ002-011-019-111700-
1131 AM EST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN WALKER...
CHATTOOGA AND FLOYD COUNTIES UNTIL NOON EST...
AT 1130 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JAMES H. FLOYD STATE PARK...AND MOVING
NORTHEAST AT 45 MPH.
WIND GUSTS OF 35 MPH AND SMALL HAIL ARE LIKELY AS THIS STORM MOVES
ACROSS PARTS OF WALKER...CHATTOOGA AND FLOYD COUNTIES THROUGH NOON
EST.
&&
LAT...LON 3476 8534 3471 8513 3463 8505 3459 8506
3459 8507 3455 8506 3454 8509 3449 8509
3427 8523 3440 8544
TIME...MOT...LOC 1631Z 206DEG 41KT 3445 8529
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 11, 10:13 AM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Jan 11, 10:13 AM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1013 AM EST WED JAN 11 2012 .SHORT TERM /TONIGHT THROUGH FRIDAY/... SHOWERS AND ISOLATED THUNDERSTORMS EXITING THE CWA AS THE LOW PRESSURE SYSTEM OVER WEST CENTRAL ALABAMA MOVES INTO THE OHIO VALLEY TODAY. EXPECTING NEXT AREA OF SHOWERS TO MOVE INTO NW GA BETWEEN 16-17Z. COLD FRONT IS EXPECTED TO PUSH THROUGH THE STATE AND INTO THE CAROLINAS BY 21Z TODAY. HAVE MADE ADJUSTMENTS TO THE MORNING AND AFTERNOON POPS TO ACCOUNT FOR CURRENT RADAR TRENDS AND LATEST MODEL SOLUTIONS. HAVE ALSO EDITED SKY AND WX GRIDS TO ACCOUNT FOR THE CHANGE IN POPS. HAVE ALSO MADE SOME CHANGES TO THE HOURLY WEATHER GRIDS AND DEW POINTS BASED ON CURRENT TRENDS. 31 && .SHORT TERM /TODAY THROUGH THURSDAY NIGHT/... /ISSUED 403 AM EST WED JAN 11 2012/ LATEST SURFACE ANALYSIS SHOWS THE MAIN SURFACE LOW JUST EAST OF THE MEMPHIS AREA. THE COLD FRONT IS SWEEPING THROUGH ALABAMA AND SHOULD BE NEAR THE AL/GA BORDER BY 12Z. THERE ARE SOME ISOLATED TO SCATTERED THUNDERSTORMS WITH THIS SYSTEM BUT NO SEVERE STORMS AS OF YET. A FEW REPORTS OF PEA TO DIME SIZE HAIL ACROSS AL BUT THAT HAS BEEN IT SO FAR. THIS IS A FAST MOVING COLD FRONT AND IT SHOULD BE EAST OF OUR CWA BY 18Z. AS IT MOVES THROUGH IT CONTINUES TO LOOK LIKE THE BIGGEST THREAT WILL BE DAMAGING WINDS...ESPECIALLY WITH ANY BOWING SECTIONS OF THE LINE. THE MODELS STILL SHOW THE LOW LEVEL JET MOVING ACROSS OUR AREA WITH THE FRONT BUT THEY ARE SHOWING THE CAPE OUT AHEAD OF THE FRONT. MUCAPES EXPECTED AROUND 300 J/KG WITH 0-6KM BULK SHEAR PEAKING AROUND 60KT BETWEEN 12-18Z. LIFTED INDICES ARE STRONGEST RIGHT AT 12Z ALONG THE GA/AL BORDER WITH READINGS IN THE 0 TO -2 RANGE. COULD NOT RULE OUT AN ISOLATED TORNADO OR TWO WITH THIS ENVIRONMENT. ONCE THIS FRONT MOVES EAST OF THE AREA DRIER AIR BEGINS TO MOVE INTO THE REGION. THERE IS A SECOND...MUCH DRIER COLD FRONT THAT SWEEPS THROUGH THE STATE THU AND THIS IS THE FRONT THAT WILL USHER IN THE COLDER AIRMASS. TEMPS ARE EXPECTED TO DROP TO NEAR OR EVEN SLIGHTLY BELOW SEASONAL NORMS THU/FRI. .LONG TERM /FRIDAY THROUGH TUESDAY/... /ISSUED 403 AM EST WED JAN 11 2012/ MODELS CONTINUE TO SHOW A DRY AND CHILLY TREND INTO THE BEGINNING OF NEXT WEEK. TEMPS WILL BE ON AVERAGE ALMOST 10-15 DEG COOLER THAN WE HAVE SEEN OVER THE PAST FEW DAYS. LOOKS LIKE THESE DRY CONDITIONS WILL CONTINUE THROUGH AT LEAST MON AS NEXT FRONTAL SYSTEM LOOKS TO MOVE INTO NW GA TUESDAY. HAVE INCREASED POPS FOR DAY 7 INTO THE SLIGHT/CHANCE RANGE. 01 && .AVIATION... 12Z UPDATE... /ISSUED 655 AM EST WED JAN 11 2012/ EXPECT IFR CIGS TO DOMINATE THOUGH MID MORNING....BEFORE IMPROVING INTO THE MVFR-LOW VFR RANGE LATE MORNING/EARLY AFTERNOON. HOWEVER...EXPECT CIGS TO LOWER AGAIN BACK INTO THE IFR RANGE AFTER SUNSET. VSBYS GENERALLY IN THE MVFR RANGE THIS MORNING IN SHOWERS/ISOLATED THUNDERSTORMS...BUT IMPROVING TO 6 PLUS BY LATE MORNING AS PRECIP TAPERS OFF. SOUTHEAST WINDS 10 TO 15 KTS EARLY...BECOMING SOUTHWEST TO WEST BY LATE MORNING AS FRONT PUSHES THROUGH. WIND GUSTS UP TO 23 KTS POSSIBLE THROUGH THE AFTERNOON. //ATL CONFIDENCE...06Z UPDATE... LOW TO MEDIUM CONFIDENCE ALL ELEMENTS. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 41 59 27 45 / 10 10 10 5 ATLANTA 43 54 26 43 / 10 10 10 5 BLAIRSVILLE 42 50 24 37 / 20 20 10 10 CARTERSVILLE 43 53 25 42 / 10 10 10 5 COLUMBUS 44 60 29 50 / 0 5 10 5 GAINESVILLE 42 54 26 41 / 20 10 10 5 MACON 42 63 29 50 / 0 5 10 5 ROME 44 52 24 43 / 20 20 10 5 PEACHTREE CITY 40 57 24 46 / 10 5 10 5 VIDALIA 46 68 34 52 / 0 5 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 31/49/01
Hazardous weather outlook, Jan 11, 5:09 AM EST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 509 AM EST WED JAN 11 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 509 AM EST WED JAN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS EXPECTED THIS MORNING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A FAST MOVING COLD FRONT WILL SWEEP THROUGH THE STATE THIS MORNING. THIS FRONT IS EXPECTED TO BE EAST OF THE AREA BY 1PM. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS THIS MORNING WILL BE GUSTY WINDS...LIGHTNING...AND SMALL HAIL. .DISCUSSION... SHOWERS AND ISOLATED THUNDERSTORMS MOVING INTO THE AREA FROM THE WEST THIS MORNING. CAPES EXPECTED AROUND 300 WITH LIFTED INDICES EXPECTED IN THE 0 TO -2 RANGE BY 10AM. THIS COMBINED WITH WIND SHEAR WILL LEAD TO ISOLATED THUNDERSTORMS THAT COULD PRODUCE GUSTY WINDS...LIGHTNING AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, Jan 11, 8:03 AM EST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
803 AM EST WED JAN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM HAIL 2 S WILLIAMSON 33.15N 84.36W
01/11/2012 E0.75 INCH PIKE GA PUBLIC
&&
SNELSONSpecial weather statement, Jan 11, 9:45 AM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 AM EST WED JAN 11 2012
GAZ062-074>076-085-097-111530-
945 AM EST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN WASHINGTON...
WARREN...LAURENS...JOHNSON...GLASCOCK AND JEFFERSON COUNTIES UNTIL
1030 AM EST...
AT 945 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WRIGHTSVILLE...AND MOVING NORTHEAST AT 45
MPH.
SMALL HAIL AND WIND GUSTS OF 35 MPH ARE POSSIBLE AS THIS STORM MOVES
ACROSS PARTS OF WASHINGTON...WARREN...LAURENS...JOHNSON...GLASCOCK
AND JEFFERSON COUNTIES THROUGH 1030 AM EST.
&&
LAT...LON 3308 8228 3293 8227 3285 8230 3281 8237
3281 8241 3278 8240 3276 8243 3274 8245
3258 8267 3269 8285 3334 8245 3332 8240
3331 8232 3323 8223
TIME...MOT...LOC 1445Z 219DEG 49KT 3272 8268Special weather statement, Jan 11, 10:28 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1028 AM EST WED JAN 11 2012 GAZ002>004-111600- 1028 AM EST WED JAN 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN WHITFIELD... WALKER AND CATOOSA COUNTIES UNTIL 1100 AM EST... AT 1025 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A MODERATE THUNDERSTORM OVER SUTTLES MILL...AND MOVING NORTH AT 40 MPH. SMALL HAIL AND WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THIS STORM AS IT MOVES ACROSS PARTS OF WHITFIELD...WALKER AND CATOOSA COUNTIES THROUGH 1100 AM EST. && LAT...LON 3459 8512 3459 8532 3499 8528 3499 8501 TIME...MOT...LOC 1527Z 193DEG 36KT 3464 8521
Special weather statement, Jan 11, 11:00 AM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1100 AM EST WED JAN 11 2012
GAZ011-012-019-111630-
1100 AM EST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN CHATTOOGA...
FLOYD AND GORDON COUNTIES UNTIL 1130 AM EST...
AT 1058 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROME...AND MOVING NORTHEAST AT 30 MPH.
WIND GUSTS OF 35 MPH AND SMALL HAIL ARE POSSIBLE AS THIS STORM MOVES
ACROSS PARTS OF CHATTOOGA...FLOYD AND GORDON COUNTIES THROUGH 1130
AM EST.
&&
LAT...LON 3458 8511 3459 8498 3450 8493 3439 8497
3440 8498 3439 8498 3439 8501 3435 8501
3432 8503 3422 8502 3421 8505 3416 8504
3422 8528
TIME...MOT...LOC 1600Z 204DEG 27KT 3428 8513Special weather statement, Jan 11, 11:13 AM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1113 AM EST WED JAN 11 2012
GAZ003-004-111645-
1113 AM EST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN WHITFIELD AND
CATOOSA COUNTIES UNTIL 1145 AM EST...
AT 1112 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TUNNEL HILL...AND MOVING NORTH AT 25 MPH.
WIND GUSTS OF 35 MPH AND SMALL HAIL ARE POSSIBLE AS THIS STORM MOVES
ACROSS PARTS OF WHITFIELD AND CATOOSA COUNTIES THROUGH 1145 AM EST.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE MILL CREEK...ROCKY
FACE...TUNNEL HILL...WOOD STATION...RINGGOLD...VARNELL...SALEM AND
COHUTTA.
&&
LAT...LON 3498 8482 3472 8502 3478 8517 3499 8513
3499 8483
TIME...MOT...LOC 1613Z 199DEG 21KT 3483 8509Special weather statement, Jan 11, 11:31 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1131 AM EST WED JAN 11 2012
GAZ002-011-019-111700-
1131 AM EST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN WALKER...
CHATTOOGA AND FLOYD COUNTIES UNTIL NOON EST...
AT 1130 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JAMES H. FLOYD STATE PARK...AND MOVING
NORTHEAST AT 45 MPH.
WIND GUSTS OF 35 MPH AND SMALL HAIL ARE LIKELY AS THIS STORM MOVES
ACROSS PARTS OF WALKER...CHATTOOGA AND FLOYD COUNTIES THROUGH NOON
EST.
&&
LAT...LON 3476 8534 3471 8513 3463 8505 3459 8506
3459 8507 3455 8506 3454 8509 3449 8509
3427 8523 3440 8544
TIME...MOT...LOC 1631Z 206DEG 41KT 3445 8529The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 4:38 AM EST | Special Weather Statement | FFC | Carroll | 22 min |
| Jan 11, 5:11 AM EST | Special Weather Statement | FFC | Coweta | 34 min |
| Jan 11, 5:27 AM EST | Special Weather Statement | FFC | Fayette | 33 min |
| Jan 11, 5:45 AM EST | Special Weather Statement | FFC | Fulton | 30 min |
| Jan 11, 6:53 AM EST | Special Weather Statement | FFC | Pike, Spalding | 37 min |
| Jan 11, 7:11 AM EST | Special Weather Statement | FFC | Henry, Rockdale | 34 min |
| Jan 11, 9:45 AM EST | Special Weather Statement | FFC | Jefferson, Johnson | 45 min |
| Jan 11, 10:28 AM EST | Special Weather Statement | FFC | Catoosa | 32 min |
| Jan 11, 11:00 AM EST | Special Weather Statement | FFC | Floyd | 30 min |
| Jan 11, 11:13 AM EST | Special Weather Statement | FFC | Catoosa, Whitfield | 32 min |
| Jan 11, 11:55 AM EST | Special Weather Statement | FFC | Whitfield | 35 min |
| Jan 11, 12:14 PM EST | Special Weather Statement | FFC | Gilmer | 31 min |
| Jan 11, 12:47 PM EST | Special Weather Statement | FFC | Murray | 28 min |
| Jan 11, 1:16 PM EST | Special Weather Statement | FFC | Fannin | 29 min |
| Jan 11, 1:31 PM EST | Special Weather Statement | FFC | Lumpkin, Towns, Union | 29 min |
| Jan 11, 2:05 PM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 34 hr |
| Jan 11, 2:21 PM EST | Winter Weather Advisory | FFC | Catoosa, Dade, Fannin, Gilmer, Lumpkin, Murray and 5 more | 37 hr |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.